MAUDE Adverse Event Report: RICHARD WOLF GMBH PIRANHA; FOOTSWITCH 1 PEDAL

RICHARD WOLF GMBH PIRANHA; FOOTSWITCH 1 PEDAL
Model Number 2030108
Medical Device Problem Codes Mechanical Problem (1384); Suction Problem (2170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is filed under richard wolf gmbh complaint id: (b)(4).
 
Event or Problem Description
According to the information received, a holmium laser enucleation of the prostate (holep) and transurethral resection of the prostate (turp) procedure was scheduled.It was reported that during morcellation, the suction failed on one of the handpieces.The handpiece was replaced, and the suction is working.However, with the second handpiece, the morcellator blade no longer turned.The blade was replaced 4 times, without success.All attempts to troubleshoot, even with guidance from a service technician, were unsuccessful.Due to it, the scheduled operation was aborted.The patient must be readmitted when the device is ready for use again.
 
Additional Manufacturer Narrative
The following fields have new information: b4, g3, g6, h2, h3, h6 (type of investigation, investigation findings, and investigation conclusions), and h11.The device system involved in the incident which consisted of a suction pump (b)(6), motor control unit (b)(6)), foot switch 1 pedal (b)(6), 2 connection cables ((b)(6), and 2 motorized handpieces (b)(6) were tested in the specialist department at rwgmbh.The reported device foot switch 1 pedal, 2030108/(b)(6) was found with no errors.The overall investigation findings for the entire system, including one of the motorized handpieces (b)(6) with sn (b)(6), showed no defects and functioned perfectly.However, the other motorized handpiece (b)(6) with sn (b)(6), was found that the magnet in the magnet cover was corroded.This means that the valve provided for this purpose could not be properly locked in place, thus impairing the suction function.In addition, a crack was discovered in the weld seam on the suction pipe.Both defects may have caused the suction function to fail.The instructions for use, ifu ga-a202 / en / v13.0 / 2023-08 / pk23-0005, contains several safety checks and information regarding "loose or damage parts" in section 5 checks and section 5.1 visual inspections.Also, instructions to check devices for "completeness and corrosion" were stated.Furthermore, it was found that a valve was used with both handles; according to the instructions for use "ga-a202 / en / v13.0 / 2023-08 / pk23-0005", a "sealing insert - open" is provided for urological use, so that the suction function is permanently ensured.Section 6.2.8 power stick m4 with open sealing insert, explains the positioning of the rotary blade and the open sealing insert.In summary, we can say that the errors described by the customer (suction function and rotation of the blades) could only be partially reproduced.The problem with the suction function can occur with the motorized handle with the sn (b)(6) in the event of unfavorable handling and the defects found.However, the function of the blades could be ensured with both motorized handles.We therefore consider this case to be a "sporadic failure", and the cause of the fault cannot be traced.Possible risks such as functional failure of the product/product components were considered in the risk assessment e3-1, v00: "suction pumps with accessories", under "chemical hazards: anesthetic agents, administration of (additional/other) anesthetic agents to patient", and assessed as acceptable with the corresponding severity and probability of occurrence.

Brand Name
PIRANHA
Common Device Name
FOOTSWITCH 1 PEDAL
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key20566608
Report Number9611102-2024-00036
Device Sequence Number7872504
Product Code JCX
UDI-Device Identifier04055207054734
UDI-Public04055207054734
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2030108
Device Catalogue Number2030108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECTION CABLE WL 3M, BATCH# 100157, (B)(6).; PIRANHA SUCTION PUMP 2208, SN (B)(6).; POWER CONTROL 2303, SN (B)(6).; POWER STICK M4 (8564.121) SN (B)(6).
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale